MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-1T60
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation of the returned device confirmed the customer allegation.Leakage from air valve and eyepiece unit was noted.Cementing and scratching of adhesive on the bending section cover was noted.Damage of the connecting tube and crack of the up/down lever was noted.The device will be returned to customer for disposal due to suspicion of creutzfeldt-jacob disease (cjd).The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental will be submitted on completion of investigation or if any additional information is available.
 
Event or Problem Description
The customer reported to olympus, leakage at the eyepiece of bronchofiberscope was noted during reprocessing.The device was returned and an evaluation at the repair center revealed, the subject device was reprocessed in the same reprocessor as the endoscope with a confirmed creutzfeldt-jacob disease (cjd) contamination.This report is being submitted to capture suspicion of cjd found during device evaluation.There were no reports of patient harm associated with the event.Patient identifier # (b)(6) captures complaint on the scope with cjd contamination (model: bf-1th190, model description:evis exera iii bronchovideoscope, serial no.(b)(4) ).
 
Event or Problem Description
The customer provided additional information regarding creutzfeldt-jacob disease (cjd) contamination.The customer reported that there were no indications of non-sporadic cjd and appropriate reprocessing of scopes was performed by facility after use in cjd patients.
 
Additional Manufacturer Narrative
This report is being submitted for additional information provided by the customer.Please see updates to: b5.The investigation is ongoing.A supplemental will be submitted on completion of investigation or if any additional information is available.
 
Event or Problem Description
It was further reported, the subject device is still in quarantine at the workshop.Since the processing took place in the workshop, there was no patient involvement.
 
Additional Manufacturer Narrative
This report is being submitted for additional information regarding the event.The investigation is ongoing.A supplemental will be submitted on completion of investigation or if any additional information is available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 17 years since the subject device was manufactured.It was confirmed that there was no repair history in the past one year.Based on the results of the legal manufacturer's investigation, deviation from ifu (instructions for use) related to reprocessing for cjd (creutzfeldt-jacob disease) patients/contamination via user handling was not confirmed.Olympus will continue to monitor field performance for this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16362480
Report Number9610595-2023-02340
Device Sequence Number6908552
Product Code EOQ
UDI-Device Identifier04953170339264
UDI-Public04953170339264
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-1T60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer03/10/2023
04/21/2023
05/17/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date03/14/2023
04/21/2023
06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ETD REPROCESSOR.
Patient SexUnknown